Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

After having a cold , ear fluid, then vertigo ,

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 15317 Questions
Question
After having a cold, ear fluid, then vertigo, all during the recovery process, Should the vertigo continue very long? I can not take decongestants. I am on tetracycline for acne. I am 76 years old and have difficulty hearing, but it got worse with this illness. I am well otherwise, should I be worried?
Mon, 12 Feb 2018 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
if it last longer than 2 weeks, need to be seen

Detailed Answer:
HI, thanks for using healthcare

Vertigo can occur with the common cold because the infection (cold virus) can affect the sinuses and inner ear.

In most persons, it resolves by 2 weeks after cold symptoms have improved. If this time has passsed or the vertigo is severe, then you should be see by your doctor or an ENT specialist.

YOu can consider using medication dramamine to help with the vertigo. This is normally used for nausea but has been found to be helpful with vertigo as well.
It will make you drowsy unfortunately and should only be used for a few days.

Another option is meclizine.

I hope this helps , feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor